Mississippi, 2022Damaging Wind in Mississippi, July 19, 2022
July 19, 2022 · NWS JAN · 1 event in 1 county or zone
A cluster of thunderstorms impacted Clay County during the early morning hours of July 19th. A home in Pheba sustained wind damage to a pool deck and fence.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms impacted Clay County during the early morning hours of July 19th. A home in Pheba sustained wind damage to a pool deck and fence.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 18, 11:40 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 18, 11:40 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1240 AM CDT Tue Jul 19 2022
.UPDATE...
Updated for 06Z aviation discussion
&&
.AVIATION...
06Z TAF discussion:
An area of -RA with a few embedded TSRA wl affect GWO through 08Z
then spread east and affect GTR. Otherwise, VFR conditions wl
prevail until after 09Z when MVFR cigs wl be psbl at east and se
MS TAF sites through 15Z. After 15Z VFR conds wl prevail and aftn TSRA
activity wl mainly be confined to east MS TAF sites. /22/
&&
.DISCUSSION...
Afternoon and evening convection has been pretty minimal across
the region today. However, some showers and storms have developed
and festered just north of my forecast area this evening across
portions of northern Mississippi. This occurs as an upper trough
axis remains across the region and a frontal boundary is sagging
south from Arkansas. Earlier, some hi-res guidance indicated that
another complex of storms might barrel across the region tonight.
However, recent runs of this have backed off on this solution,
though some storms may be possible later tonight. Overall, a muggy
warm night is expected once again. /28/
Prior discussion below:
Through tomorrow:
A stout upper ridge will remain centered across the Four
Corners/Desert Southwest while a compact northern stream shortwave
trough slides across the Northern Rockies. Further east, a weaker
positively tilted trough extends from the Ohio Valley into the
Deep South with northwest flow across the Lower Mississippi
Valley. At the surface, a cold frontal boundary continues to make
slow progress southward into far northern Arkansas. Ahead of this
boundary, the airmass has recovered following this morning's
convection. Temperatures rising into the mid to upper 90s with low
to mid 70s dewpoints has fueled 4000-4500 J/kg of surface-based
CAPE across southeast Arkansas into central and southeast
Mississippi. A differential heating boundary/instability gradient
is located across northeast Mississippi where cloud cover has
lingered longer into the early afternoon and temperatures have
been slower to warm. Hi-res CAM guidance has depicted the
potential for convection to redevelop later this afternoon across
the upper Delta within the northwest flow regime. If this activity
were to develop, 20-30kts of 0-3km vertical wind shear would be
more than sufficient for loosely organized linear segments to
evolve with southward propagation. Given the robust thermodynamic
environment, severe weather in the form of damaging winds would be
possible with any organized storms. The current marginal threat
area in the HWO/graphics remains well placed and no adjustments
were needed. Any storms should dissipate by or shortly after
midnight, although a few showers and perhaps scattered storm may
persist across the Hwy 82 corridor through the overnight hours.
Heading into tomorrow, a low-level thermal ridge will shift
eastward with rising heights across the region as troughing aloft
slides east into the Carolinas. 850mb temperatures will warm into
the 21-23 C range which will support afternoon high temperatures
soaring into the mid to upper 90s with a reading or two near the
century mark possible across far western zones. Dewpoints in the
low to mid 70s will support heat indices of 105-110 degrees mainly
along and west of the I-55 corridor and also extending southeast
along Hwy 49. A heat advisory has been hoisted along with an
elevated threat for heat stress in the HWO/graphics. A few
locations across the Delta may briefly hit excessive heat warning
criteria (110 degrees or greater), but low confidence in
placement and duration of these values precludes the issuance of a
warning at this time. Any isolated diurnally driven afternoon
showers and thunderstorms will be confined to the I-59 corridor
with given the rising heights and lack of forcing as the trough
pulls away. /TW/
Tuesday night through the weekend:
High pressure will persist over much of the area throughout the
week. As the ridge moves across the area, storm chances will
decrease across the region as the high pressure settles over the
area. Dangerous heat stress conditions will continue across the
area into the weekend. Maximum daytime temperatures will reach
into the mid to upper 90s with heat indices reaching the triple
digits. Heat indices will likely reach 110 or above across
portions of the Mississippi Delta, mostly north of I- 20. Minimum
low temperatures will reach into the lower to mid 70s. Current
heat advisories will most likely need extensions and/or expansions
later this week.
With this ridge in place, convection and associated showers and
thunderstorms during this period will remain somewhat below average.
Heat conditions may slightly decrease starting Friday but are
expected to increase again further into the weekend. /CRJ/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 94 76 96 / 9 12 3 3
Meridian 73 94 75 96 / 9 24 6 7
Vicksburg 75 95 77 97 / 6 7 1 2
Hattiesburg 74 95 76 97 / 6 24 2 14
Natchez 75 95 76 97 / 6 11 1 4
Greenville 74 95 77 96 / 21 20 3 3
Greenwood 74 95 77 97 / 63 28 5 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from noon today to 7 PM CDT this evening for
MSZ018-019-025>027-034>036-040>043-047>049-053>055-059>065-
072>074.
LA...Heat Advisory from noon today to 7 PM CDT this evening for
LAZ007>009-015-016-023>026.
AR...Heat Advisory from noon today to 7 PM CDT this evening for
ARZ074-075.
&&
TW/22/28/LPHazardous weather outlook, Jul 18, 1:33 PM CST, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
233 PM CDT Mon Jul 18 2022
ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047>049-053>055-
059>065-072>074-191945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Issaquena-
Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Marion-
Lamar-Forrest-
233 PM CDT Mon Jul 18 2022
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, south central
Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Tuesday
DANGEROUS HEAT
THREAT...Elevated
TIMING...Tuesday
Tuesday, dangerous heat likely with peak heat index values
ranging from 106 to 110 degrees. Heat exhaustion will be likely
with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
Dangerous heat with maximum heat index values of 106 to
110 degrees is expected across the area. Heat exhaustion will be
likely with prolonged activity.
(https://www.weather.gov/images/jan/graphicast/2.png)
Dangerous heat with maximum heat index values greater than
110 degrees is expected for portions of extreme southeast
Arkansas, portions of west central Mississippi, and northwest
Mississippi Wednesday into the weekend.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.
MSZ018-019-025>027-034>036-041>043-191945-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-
Holmes-Sharkey-Yazoo-Madison MS-
233 PM CDT Mon Jul 18 2022
This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northwest Mississippi,
and west central Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight
DANGEROUS HEAT
THREAT...Elevated
TIMING...Tuesday
Tonight, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tuesday, dangerous heat likely with peak heat index values
ranging from 106 to 110 degrees. Heat exhaustion will be likely
with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
Dangerous heat with maximum heat index values of 106 to
110 degrees is expected across the area. Heat exhaustion will be
likely with prolonged activity.
(https://www.weather.gov/images/jan/graphicast/2.png)
Dangerous heat with maximum heat index values greater than
110 degrees is expected for portions of extreme southeast
Arkansas, portions of west central Mississippi, and northwest
Mississippi Wednesday into the weekend.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
MSZ028>033-037>039-044>046-050-191945-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-
Noxubee-Leake-Neshoba-Kemper-Scott-
233 PM CDT Mon Jul 18 2022
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight
DANGEROUS HEAT
THREAT...Limited
TIMING...Tuesday
Tonight, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tuesday, caution is advised for possible dangerous heat as heat
index values peak near 105 degrees. Heat exhaustion will be
possible with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
Dangerous heat with maximum heat index values of 106 to
110 degrees is expected across the area. Heat exhaustion will be
likely with prolonged activity.
(https://www.weather.gov/images/jan/graphicast/2.png)
Dangerous heat with maximum heat index values greater than
110 degrees is expected for portions of extreme southeast
Arkansas, portions of west central Mississippi, and northwest
Mississippi Wednesday into the weekend.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
MSZ051-052-056>058-066-191945-
Newton-Lauderdale-Smith-Jasper-Clarke-Jones-
233 PM CDT Mon Jul 18 2022
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Tuesday
DANGEROUS HEAT
THREAT...Limited
TIMING...Tuesday
Tuesday, caution is advised for possible dangerous heat as heat
index values peak near 105 degrees. Heat exhaustion will be
possible with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
Dangerous heat with maximum heat index values of 106 to
110 degrees is expected across the area. Heat exhaustion will be
likely with prolonged activity.
(https://www.weather.gov/images/jan/graphicast/2.png)
Dangerous heat with maximum heat index values greater than
110 degrees is expected for portions of extreme southeast
Arkansas, portions of west central Mississippi, and northwest
Mississippi Wednesday into the weekend.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.
97
&&
...HAZARD LEGEND...
*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
in excess of 110 degrees for multiple days. Heat stroke continues
to be a major concern.
Significant...Dangerous heat expected with peak heat index values
in excess of 110 degrees. Heat stroke will be a significant
concern.
Elevated...Dangerous heat likely with peak heat index values
ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
heat index values peak near 105 degrees. Heat exhaustion will
be possible.
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
Thunderstorm Wind, Clay
- When
- July 19, 1:06 AM CST
- Where
- Clay County, Pheba
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 33.580, -88.950
Picture of wind damage to a home in Pheba. A swimming pool deck was damaged as well as 5 fence panels.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 19 to 23, 202281 deaths · 35 events
- Excessive Heat in Oklahoma, July 19 to 21, 202229 injured · 25 events
- Lightning Strikes in Florida, July 19, 20221 death · 1 injured · 2 events
- Rip Current in New York, July 19, 20221 death · 1 event
- Hail and Damaging Winds in Georgia, July 19 to 21, 20221 injured · $124,000 · 1 in hail · 26 events
- Damaging Winds in Arizona, July 19, 2022$500,000 · 70 kt wind · 3 events
- Drought in Oklahoma, July 19 to 31, 202225 events
- Excessive Heat in Texas, July 19 to 20, 202221 events
- Damaging Winds in New York, July 19, 2022$19,000 · 55 kt wind · 4 events
- Excessive Heat in Louisiana, July 19 to 20, 202217 events
- Drought in Texas, July 19 to 31, 202214 events
- Heat in Texas, July 19 to 21, 202213 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038878.